What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Sep 22, 8:40 AM CST, 35 minutes earlier. Its key messages:
- Areas of fog possible through early this morning.
- Additional chances (~30-50%) for scattered showers & storms today through this evening. An isolated stronger storm with gusty winds and hail is possible.
- Periodic rain chances (~15-35%) continue Tuesday through Thursday, with high temperatures hovering near normal.
- Conditions dry out by next weekend.
Area forecast discussion, Sep 22, 8:40 AM CST, 35 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
940 AM CDT Mon Sep 22 2025
.KEY MESSAGES...
- Areas of fog possible through early this morning.
- Additional chances (~30-50%) for scattered showers & storms
today through this evening. An isolated stronger storm with
gusty winds and hail is possible.
- Periodic rain chances (~15-35%) continue Tuesday through
Thursday, with high temperatures hovering near normal.
- Conditions dry out by next weekend.
&&
.UPDATE...
Issued 940 AM CDT Mon Sep 22 2025
Aided by overnight warm advection in the 925-850 mb layer,
showers and storms have persisted into southern Wisconsin this
morning. Have updated near-term precip probabilities to account
for current trends, with likely/definite (~75-100%)
probabilities having been extended all the way to the Lake
Michigan shoreline ahead of the ongoing line of storms.
Intensity of convection has gradually trended downward given a
weakening low level jet post-sunrise, though trends will
continue to be monitored for occasional spikes in intensity
through the rest of the morning. Outflow from storms has
triggered additional shower/storm development from Dodgeville
through the Madison metro, with additional development possible
as surface heating continues to ramp up into the early
afternoon. Primary/synoptic cold front remains well north of the
area, with current obs showing the boundary extending from the
Twin Cities to Rhinelander. Expect to see storms develop along
the boundary later this afternoon as it slowly sags south,
though the effects of ongoing/early afternoon activity along the
outflow boundary remain uncertain. Will be monitoring trends &
adjusting the forecast as necessary. Will continue to need to
monitor for an isolated strong/severe storm with gusty winds in
any convection today, in addition to heavy downpours given the
humid air mass in place across the region.
Quigley
&&
.SHORT TERM...
Issued 410 AM CDT Mon Sep 22 2025
Today through Tuesday:
An area of showers and storms early this morning associated with
a shortwave will continue to slide eastward. This activity will
likely weaken by mid-morning, but additional storms are expected
to fire by afternoon as the shortwave progresses eastward.
Storms will likely be tied to the frontal zone draped across
the northern forecast area this afternoon into early evening,
with a southern progression possible as the front sags
southward. Mid level lapse rates this afternoon into evening
will be around 7 C/km, with 0-6 km shear maxing out around 25
knots. These conditions combined with ML CAPE of 1000-1500 J/kg
should result in an environment capable of a few stronger
storms, with a severe storm or two not of the question. Hail and
damaging wind gusts will be the main concern with any stronger
storms.
Storms may linger overnight as the frontal boundary stalls near
the WI/IL border, with scattered showers/storms possible again
on Tuesday near the front. The better chance for storms will be
across the southern forecast area and/or to the south of WI,
depending on where exactly the front is positioned.
Highs in the mid to upper 70s today will cool a touch to the low
to mid 70s tomorrow behind the front.
DDV
&&
.LONG TERM...
Issued 410 AM CDT Mon Sep 22 2025
Tuesday night through Sunday:
Cyclogenesis is looking more likely for Tue nt-Thu when a
shortwave trough tracks ewd from CO to the middle MS River Valley.
The low will then deepen newd across the nrn Ohio River Valley
into either MI or the Lower Great Lakes. There is a good amount of
spread among the ECMWF Ens and GEFS with the track and evolution
of the low and this spread creates much uncertainty with rain
chances during this period. The current rain chances range from
20-40% with the highest Probs over far se WI, but large changes
in the precipitation forecast are possible.
For Fri and the weekend, dry conditions are looking more likely
with high pressure eventually shifting across the region, while an
upper ridge will build in the vicinity of the Upper Midwest. Temps
will remain above normal for the week.
Gehring
DDV
&&
.AVIATION...
Issued 935 AM CDT Mon Sep 22 2025
Mixture of flight categories prevails this morning with a
combination of lingering FG/BR & -TSRA ongoing across southern
Wisconsin. Model guidance has struggled with evolution of
ongoing -TSRA activity, so will be making further amendments for
TEMPO/prevailing -TSRA groups in the 15Z amendment. Will be
monitoring for additional development once ongoing activity
departs, with forecast amendments being made as trends dictate.
Quigley
&&
.MARINE...
Issued 410 AM CDT Mon Sep 22 2025
Light southerly winds, variable at times, will prevail through
this evening. Moist conditions may lead to areas of dense fog
over the northern and central portions of the lake through
morning. A weak Canadian cold front will then slowly move north
to south across the lake late tonight into Tuesday morning with
a wind shift to northerly expected. Scattered showers and
thunderstorms will occur at times during this period.
Northeast winds will pick up Tuesday afternoon through
Wednesday as high pressure around 30.2 inches forms near the
Hudson Bay and low pressure around 29.8 inches develops in the
middle Mississippi Valley. The low will slowly pass near or just
southeast of southern Lake Michigan Wednesday night through
Thursday. Wind gusts are expected to remain below gale thresholds
during the lows approach and passage, though trends will be
monitored in coming forecasts.
DDV
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Dense Fog Advisory...WIZ052 until 10 AM Monday.
LM...Dense Fog Advisory...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ643-LMZ669 until 10 AM Monday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Sep 22, 9:03 AM CST, 12 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
1003 AM CDT Mon Sep 22 2025
WIZ046-047-051-052-056>060-062>072-231515-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1003 AM CDT Mon Sep 22 2025
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...This Afternoon and Tonight
A line of storms will continue to move through east-central
Wisconsin through late morning. Brief gusty winds and cloud to
ground lightning will be the main impacts in this activity.
Additional scattered showers and thunderstorms are expected once
again this afternoon. An isolated stronger storm with gusty winds
and hail is possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Additional periods of showers and isolated thunderstorms are
possible Tuesday through Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
LMZ643>646-231515-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1003 AM CDT Mon Sep 22 2025
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...This Afternoon and Tonight
Dense Fog Advisory continues into early afternoon from Port
Washington north.
Scattered showers and thunderstorms are expected once again today.
An isolated stronger storm with gusty winds is possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Additional periods of showers and isolated thunderstorms are
possible Tuesday through Thursday.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-231515-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
1003 AM CDT Mon Sep 22 2025
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...This Afternoon and Tonight
Dense Fog Advisory continues into early afternoon over the
northern half of Lake Michigan.
Scattered showers and thunderstorms are expected once again today.
An isolated stronger storm with gusty winds is possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Additional periods of showers and isolated thunderstorms are
possible Tuesday through Thursday.
www.weather.gov/mkx
In the hours before
Special weather statement, Sep 22, 6:36 AM CST, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
736 AM CDT Mon Sep 22 2025
WIZ056-057-221315-
Columbia WI-Sauk WI-
736 AM CDT Mon Sep 22 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN COLUMBIA AND
NORTHERN SAUK COUNTIES THROUGH 815 AM CDT...
At 735 AM CDT, Doppler radar was tracking a strong thunderstorm over
Reedsburg, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Baraboo, Reedsburg, Wisconsin Dells, Lake Delton, West Baraboo,
Bluffview, North Freedom, Rock Springs, Loganville, Lime Ridge,
Devils Lake St Park, and Hill Point.
This includes the following highways...
Interstate 90/94 between mile markers 88 and 99.
U.S. Highway 12 between mile markers 213 and 223.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4364 8999 4364 8960 4329 8976 4344 9018
TIME...MOT...LOC 1235Z 289DEG 33KT 4356 9002
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DDVSpecial weather statement, Sep 22, 8:04 AM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
904 AM CDT Mon Sep 22 2025
WIZ051-058-221500-
Dodge WI-Fond Du Lac WI-
904 AM CDT Mon Sep 22 2025
...STRONG THUNDERSTORMS WILL IMPACT FOND DU LAC AND NORTHEASTERN
DODGE COUNTIES THROUGH 1000 AM CDT...
At 904 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rush Lake to near Waupun to near Beaver
Dam to near Fall River. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fond Du Lac, Waupun, North Fond Du Lac, Lomira, Campbellsport,
Oakfield, Rosendale, Southern Lake Winnebago, Taycheedah, Ashford,
Lamartine, Byron, Eldorado, Eden, Mount Calvary, Brownsville, St.
Cloud, Van Dyne, Atwater, and Waucousta.
This includes the following highways...
U.S. Highway 151 between mile markers 144 and 163, and between mile
markers 165 and 169.
Interstate 41 between mile markers 83 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4354 8816 4354 8839 4355 8840 4356 8874
4390 8872 4389 8841 4394 8840 4394 8816
TIME...MOT...LOC 1404Z 272DEG 34KT 4396 8880 4363 8878 4350 8884 4340
8894
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CMILLERSpecial weather statement, Sep 22, 8:19 AM CST, 56 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
919 AM CDT Mon Sep 22 2025
WIZ058-059-221500-
Dodge WI-Washington WI-
919 AM CDT Mon Sep 22 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN WASHINGTON AND CENTRAL
DODGE COUNTIES THROUGH 1000 AM CDT...
At 919 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Waupun to 8 miles
southwest of Juneau. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Bend, Beaver Dam, Hartford, Mayville, Slinger, Kewaskum,
Horicon, Juneau, Theresa, Hustisford, Iron Ridge, Burnett, Addison,
Rubicon, Woodland, Reeseville, Neosho, Wayne, Clyman, and Lowell.
This includes the following highways...
U.S. Highway 151 between mile markers 129 and 140.
Wisconsin Highway 26 between mile markers 50 and 53.
Interstate 41 between mile markers 65 and 82.
U.S. Highway 45 between mile markers 71 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4321 8830 4331 8892 4356 8884 4354 8816
TIME...MOT...LOC 1419Z 280DEG 35KT 4355 8867 4332 8883
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CMILLER